MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Migration (4003)
Health Effect - Clinical Codes Dysphasia (2195); Obstruction/Occlusion (2422)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
After the completion of procedure, patient send to ward,next day patient still complaining about the dysphasia, after taking the x-ray seen stent got migrated to jejunum.Duodenal stricture @ d1& d2.Scope couldn¿t able to pass.Used jag wire by using cannula ,gone beyond stricture ,injected contrast and confirmed about stricture under fluro guidance.Placing the guidewire in to jejunam and used therapeutic endoscope to deploy the stent.4.9 cm evolution duodenal stent deployed successfully.Next day , x ray done on complaining of patient about dysphasia ,x-ray shows migration of stent in to jejunam.Immediately on that afternoon ,again taken the patient to radiology department and tried to place the guidewire and deployed 12 cm evolution duodenal stent.As the patient is critical relatives not willing to go for surgery,migrated stent left in the jejunam.With due concern over the above subject, patient went home after placing the second 12 cm evolution duodenal stent ,as patient condition was bad at that time they were not willing to go for surgery to take out the migrated stent.
 
Additional Manufacturer Narrative
Pma/510(k) # - k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Image review received 15-sep-2021: distal migration confirmed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due additional information being received, rpn is being amended to evo-22-27-12-d.After the completion of procedure, patient send to ward,next day patient still complaining about the dysphasia, after taking the x-ray seen stent got migrated to jejunum.1.Duodenal stricture @ d1& d2.2.Scope couldn¿t able to pass.3.Used jag wire by using cannula ,gone beyond stricture ,injected contrast and confirmed about stricture under fluro guidance.3.Placing the guidewire in to jejunam and used therapeutic endoscope to deploy the stent.4.9 cm evolution duodenal stent deployed successfully.5.Next day , x ray done on complaining of patient about dysphasia ,x-ray shows migration of stent in to jejunam.6.Immediately on that afternoon ,again taken the patient to radiology department and tried to place the guidewire and deployed 12 cm evolution duodenal stent.7.As the patient is critical relatives not willing to go for surgery,migrated stent left in the jejunam."initially evo-22-27-12-d (evolution duodenal stent 12 cm) deployed,stent got migrated into the jejunam, next day physician deployed evo-22-27-9-d(9cm evolution stent deployed)".Image review received 15-sep-2021: distal migration confirmed.Image review received on 12-apr-2022: '.The stent migrated from a severe stenosis.The complaint stent¿s end was likely at least partially unraveled.The unraveling suggests attempted repositioning and would have made the stent more prone to distal migration' with due concern over the above subject, patient went home after placing the second 12 cm evolution duodenal stent ,as patient condition was bad at that time they were not willing to go for surgery to take out the migrated stent.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to completion of the investigation on the 27-feb-2023.
 
Additional Manufacturer Narrative
Pma/510(k) # - k163468.Device evaluation: the evo-22-27-9-d device of lot number unknown involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: as the lot number of the complaint stents are unknown, a review of the relevant manufacturing records cannot be conducted.However , prior to distribution evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.It should be noted that the instructions for use (ifu0053) states the following: ¿the stent is not intended to be removed or repositioned after stent placement and is intended to remain in the body permanently.¿ there is sufficient evidence to suggest the user did not follow the ifu.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following impression was provided by the independent reviewer.1.Evo-22-27-9-d distal migration is confirmed.The stent migrated from a severe stenosis.The severe stenosis was confirmed by a replacement stent.2.The complaint stent¿s end was likely at least partially unraveled.The unraveling suggests attempted repositioning and would have made the stent more prone to distal migration.3.The imaged stent¿s dimensions do not correlate with the reported replacement stent¿s dimensions.Following the image review additional questions were sent to the customer to confirm the location of the first stent identified in figure 2 of the imaging review and the size of the replacement stent.It was confirmed that the replacement stent was a evo-22-27-9-d and the first stent was correctly located in figure 2 of the imaging review.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause determined from the image review could be attributed to a user error of attempting to reposition the stent.These stents are not intended to be repositioned and the repositioning seems to have damaged the proximal end wires, causing them to unravel, which would have made the stent more prone to distal migration.Summary: complaint is confirmed as the failure was verified in the images.According to the initial reporter on the following day, ¿x ray done on complaining of patient about dysphasia, x-ray shows migration of stent.Immediately on that afternoon, a replacement stent was deployed.As the patient is critical relatives not willing to go for surgery, migrated stent left in the jejunum¿.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k) #k163468.Device evaluation: the evo-22-27-9-d device of lot number unknown involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: as the lot number of the complaint stents are unknown, a review of the relevant manufacturing records cannot be conducted.However , prior to distribution evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.It should be noted that the instructions for use (ifu0053) states the following: ¿the stent is not intended to be removed or repositioned after stent placement and is intended to remain in the body permanently.¿ there is sufficient evidence to suggest the user did not follow the ifu.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following impression was provided by the independent reviewer: evo-22-27-9-d distal migration is confirmed.The stent migrated from a severe stenosis.The severe stenosis was confirmed by a replacement stent.The complaint stent¿s end was likely at least partially unraveled.The unraveling suggests attempted repositioning and would have made the stent more prone to distal migration.The imaged stent¿s dimensions do not correlate with the reported replacement stent¿s dimensions.Following the image review additional questions were sent to the customer to confirm the location of the first stent identified in figure 2 of the imaging review and the size of the replacement stent.It was confirmed that the replacement stent was a evo-22-27-9-d and the first stent was correctly located in figure 2 of the imaging review.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause determined from the image review could be attributed to a user error of attempting to reposition the stent.These stents are not intended to be repositioned and the repositioning seems to have damaged the proximal end wires, causing them to unravel, which would have made the stent more prone to distal migration.Summary: complaint is confirmed as the failure was verified in the images.According to the initial reporter on the following day, ¿x ray done on complaining of patient about dysphasia, x-ray shows migration of stent.Immediately on that afternoon, a replacement stent was deployed.As the patient is critical relatives not willing to go for surgery, migrated stent left in the jejunum¿.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report is being submitted due to corrections made on 23-feb-2024 updates include annex e code from e0113 ¿ dysphasia to e2328 ¿ obstruction/occlusion.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key12419719
Report Number3001845648-2021-00643
Device Sequence Number17394145
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)220708(10)C1742023
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/05/2021
Event Location Hospital
Initial Date Received by Manufacturer 08/07/2021
Supplement Date Received by Manufacturer08/07/2021
08/07/2021
08/07/2021
08/07/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/13/2021
05/11/2022
03/27/2023
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight51 KG